I was diagnosed with bi polar disorder about a month ago after decided I needed to get my an appointment after having episodes of being easily irritated. I kind of disagree with this doctor who didn't even talk to me to begin with but automatically had a diagnoses after an hour of asking generic questions, but I digress. My question is, I still feel easily aggravated. I don't feel like this medication is doing anything for me other than I no longer have spasms that I use to have on a daily basis. I have currently been taking it since Nov 2, 150mg 2x a day. The doctor said I should notice a change immediately...
Oxcarbazepine - When will medication start working?
- 18 Nov 2015 by iamnikki87
- 19 Nov 2015
- bipolar disorder, oxcarbazepine, doctor, medication, disorder, diagnosis
Added 19 Nov 2015:
Edit for commenters:
I was diagnosed with depression and panic disorder in my teens, I am 28 now. I had postpartum after the birth of my son in 2013, but as far as treatment goes, I stopped seeing a psychiatrist when I began have ill effects from the zoloft and paxil when I was 15, and only saw a therapist for a few months when I relocated to another state when I was 18/19. As for the manic bi-polar, I honestly don't feel very "manic", and am probably the most mild tempered person in my family. I feel like my anger outbursts come with reason, i.e- not being use to being a stay at home mother to a wild 2 year old, the baby adult I call my fiance, 3 dogs, and 2 cats. It's always complete chaos at my home so sometimes it all boils up and comes to a head. I realized my issues, and that my son was mimicking them when he would get frustrated so I decided to seek help. I kind of feel betrayed in a way, as immature as it may sound, because I expected help to handle my behavior rather than hiding it under a blanket of medication. I've asked people who know me and have seen the whole ugly of me, and they agree that they don't understand the diagnoses, but again, (pardon my language) they don't know their ass from a hole in the ground. So while I understand I have underlining issues I need to resolve, I'm not sure this is going to help much, but I'm keeping an open mind about it all, which is why I agreed to take the medication. Side note, I also think I may be on the Autism Spectrum and whenever I have brought this up in previous talks with a psychiatrist they ignore me. I honestly feel like these doctors just want to prescribe medication, not actually take care of the patient. The guy who prescribed me medication, by the way, is a nurse practitioner.
As for spasms...I get random ticks in my hands, legs, face...I kind of shrugged them off to being a deficiency in some vitamin or something like that, and boy are they very annoying, but this med has seemed to taken care of it, so there's that.
iamnikki87; First I want you to know it is great that you were able to figure out you need some help, Your moving in the right direction. Just for the heck of it this was listed for Bipolar; on Drugs.com. Bipolar disorder is characterized by periods of excitability (mania) alternating with periods of depression. The "mood swings" between mania and depression are often very abrupt.)))) Your doctor was correct as far as this medications does get in the blood quick and you should notice some difference within a few days. As you know many of these medications are used for many different things.Such as this one in higher doses it is mainly a epilepsy medication which they have found to be pretty effective for Bipolar and a few other things you have been on it long enough that it should be working for the mood swings It still could be the right drug you should give the doctor a call It might just be a dose adjustment, But never decrease or Increase without the doctor ordering it this way by the next time you see him You well know if this medication is going to help or not. I know it's hard to take the doctor at face value I would give him another chance and if you don't feel better about him See another doctor and have that doctor reach his or her opinion So many of our conditions overlap in symptoms and the same medications can still help us.But for now let the doctor know you don't feel like this medication is doing much of anything. Also it is not uncommon to have to take more than one medication to get things under control. So I would just give him a call and let him know what you feel that is the only way he well know. Stick with it and keep an open mind. You could always see your regular doctor and tell him or her about this problem and get that opinion. Just hang in there your past first already just knowing you need some help. You well get there. But some times it takes some time to get everything balanced out. What type Spasm''s were you having. Please keep in touch we are all alot like you that have been through the same stuff and just try and help with our experiences. Have a great day. And please feel free to Post here anytime and get others opinion won't hurt.First call this doctor and see where that goes. Chuck1957
hI, nikki! Although some people feels effects sooner, generally it can take 4 weeks or more to start feeling the effects and as long as 6-8 weeks to build up to the therapeutic blood level. Also your doctor has started you at an intitial dose ~ probably to be sure you tolerate it well ~ but the maintenance dose is usually 300-2400mg daily.
Let the doctor know you're not feeling any changes yet. He may say give it a little longer or increase your dose.
BTW, anger, hostility, irritability are classic signs of a sub-class of BP hypomania which is what I have.
Good luck and feel better soon! WCV
PS, is your doctor a psychiatrist or a General Practitioner?
- Oxcarbazepine Information for Consumers
- Oxcarbazepine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Oxcarbazepine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 20 Oct 2012 • 3 answers
Posted 16 Mar 2015 • 2 answers
Posted 16 Apr 2015 • 1 answer
Posted 23 Jul 2017 • 0 answers
Posted 30 Nov 2017 • 2 answers